Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 277, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 21, 2001, 3:22 PM CDT for Lauderdale County, Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2001, 3:22 PM CDT (20:22 UTC)
- Expired
- Jun 21, 2001, 4:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Lauderdale County, AL
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 832 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1106 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 212024 SVRBHM ALC077-212100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 322 PM CDT THU JUN 21 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAUDERDALE COUNTY IN ALABAMA * UNTIL 400 PM CDT * AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES WEST OF UNDERWOOD-PETERSVILLE...MOVING EAST AT 25 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ST. FLORIAN AND FLORENCE. STRONG DAMAGING WIND...LARGE HAIL...AND VERY HEAVY RAIN ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM PASSES. LAT...LON 3498 8794 3480 8791 3485 8732 3509 8737
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 12:04 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jun 21, 12:04 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 1204 PM CDT THU JUN 21 2001 AIRMASS IS A BIT WETTER AND MORE UNSTABLE THAN YESTERDAY. CONVECTION HAS BECOME RATHER WIDESPREAD OVER S MS AND SW AL AND IS EXPECTED TO SPREAD EAST AND NORTHEAST THIS AFTERNOON. SO UPPED POPS SLIGHTLY S AL. BELIEVE PRECIP WILL BE ORGANIZED AND WIDESPREAD WITH APPROACH OF COLD FRONT TONIGHT WITH THE BULK OF IT LIKELY REACHING AS FAR SE AS BHM BEFORE MORNING. RAISED POPS NORTH HALF OF AREA FOR BOTH TONIGHT AND FRIDAY. WITH RAIN LIKLEY TO LINGER FOLLOWING FROPA...LOWERED MAX TEMPS N AL FOR FRIDAY TOO. .BHM...NONE. 07
In the hours before
Special weather statement, Jun 21, 1:15 PM CDT, 2 hours 7 minutes before
ALZ001>038-040>050-212000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 115 PM CDT THU JUN 21 2001 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. A MOIST AND UNSTABLE AIRMASS WILL PERSIST ACROSS NORTH AND CENTRAL ALABAMA THIS AFTERNOON AND TONIGHT. AN UNSEASONABLY STRONG COLD FRONT WILL APPROACH THE GULF COAST STATES THIS EVENING...AND SWEEP EASTWARD THROUGH THE AREA ON FRIDAY. AFTERNOON HEATING AHEAD OF THE APPROACHING WEATHER WILL CAUSE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS MOST OF NORTH AND CENTRAL ALABAMA. THE THUNDERSTORMS ARE EXPECTED TO PERSIST INTO THE OVERNIGHT HOURS. THE THUNDERSTORMS COULD BE ORGANIZED BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. A FEW OF THE STRONGER STORMS MAY BRIEFLY PRODUCE STRONG WIND GUSTS AND SMALL HAIL. LOCALLY HEAVY RAINFALL OF TWO TO THREE INCHES IS POSSIBLE THROUGH TONIGHT. ACTIVATION OF STORM SPOTTERS IS NOT EXPECTED THROUGH TONIGHT. LAW ENFORCEMENT AND EMA OFFICIALS SHOULD REMAIN ABREAST OF DEVELOPING WEATHER...AND BE ESPECIALLY PREPARED FOR THE POSSIBILITY OF LOCALIZED FLOODING TONIGHT. STORM SPOTTERS AND EMA OFFICIALS SHOULD KEEP AWARE OF THE DEVELOPING WEATHER ON FRIDAY AS THE FRONT MOVES THROUGH THE FORECAST AREA. SOME OF THE STORMS COULD BECOME SEVERE. WET MICROBURST POTENTIAL FACTOR: HUNTSVILLE IS 2, BIRMINGHAM IS 2, MONTGOMERY IS 2, FOR MORE INFORMATION AND A DESCRIPTION OF WHAT IS A WEXT MICROBURST, SEE OUR WEBSITE AT WWW.SRH.NOAA.GOV/BMX/HWO.HTML.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 4:46 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 44 min |
| Jun 21, 6:03 PM CDT | Severe Thunderstorm Warning | BMX | Macon | 27 min |
| Jun 21, 6:11 PM CDT | Severe Thunderstorm Warning | BMX | Talladega | 34 min |
| Jun 21, 6:19 PM CDT | Severe Thunderstorm Warning | BMX | Madison | 41 min |
| Jun 21, 6:28 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 32 min |
| Jun 21, 6:41 PM CDT | Severe Thunderstorm Warning | BMX | Barbour | 34 min |
| Jun 21, 6:55 PM CDT | Severe Thunderstorm Warning | BMX | Cullman | 50 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.